Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have carcinoma prostate. Developed abdominal pain during the IGRT. What should be done next?

Answered by
Dr.
Dr. Jawahar Ticku

Oncologist

Practicing since :1979

Answered : 431 Questions

default
Posted on Wed, 6 Feb 2013 in Blood Cancer(Leukemia)
Question: Hi, My Father is diagnosed with Carcinoma Prostate. The Stage of the Cancer has been declared as CT3CN0M0. He has been advised for Raditherapy. We opted for IGRT protocal (Total 7200 Gray for 40 fractions) but my father has developed abdominal pain during the IGRT and the pain has become sever after the 22nd fraction. Then he has been diagnosed with an inflammation in Terminal ileum(10 cms from the IC valve) in the CT scan. There were no symptoms of abdominal pain before to IGRT. So we have stopped the treatment after the 22nd fraction. So How can we proceed further at this juncture? I've given all the test results in the "Medical History" Column.
doctor
Answered by Dr. Jawahar Ticku 9 hours later
Dear XXXXXXX,
If it is IGRT, patient should not have abdominal pain. Bladder pain is possible which mimics abdominal pain. It is because of the inflammatory process a post radiation sequele. Stopping the treatment for some time and restarting after the pain subsides is a usual thing to do. There will be mild variation in the biological effective dose which your radiation oncologist will adjust if he thinks so.
It is recommended that during radiation treatment urine should be kept alkaline which your physician must have advised you.
Any positive parameter in the tests can be dealt with accordingly.
Truly,
Dr. J. Ticku

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy ,  
Medical Topics

Recent questions on Radiation treatment

doctor1 MD

I have had ovarian cancer 35 years ago, and ever since have had bowels issue. These are now more troubling as I age...I am now 70. I had radiation treatments only. I have also had a perineoraphy ( spelled wrong) and the diarrhea since then has gotten worse. I get little to no warning of the need to poo and have taken to wearing diapers when I go out. In addition I now have a leakage problem. As an example, I was just sitting at my computer when I felt wet....got up and checked and liquid (brown) had just come out, staining panties and my shorts....I ve heard of collagenous colitis...could that be it?

doctor1 MD

i was diagnosed with a brain tumor, i had 2 brain surgeries, 6 weeks of radiation, and just finished 1 year of chemotherapy. After finishing the radiation treatment, i lost the hair on the front and middle off my head.Its been 15 months since finishing the radaition and the hair that has grown in is very fine and sparse.Do you know how long i will have to wait for it to grow in,it use to be thick and full.

doctor1 MD

I have been experiencing stomach burning, periodic loose bowels and a considerable amount of gas. My regular family phisician recently retired and I have not scheduled an appointment with a new doctor yet. I finished taking 37 radiation treatment in Feb. for breast cancer and will see my oncologist in Dec. Several times the radiation doctor would ask if I was experiencing any stomach problems. Therefore, I am wondering if the trouble I am having is related to the radiation.

doctor1 MD

MY 78 year old dad was diagnoised with prostate cx 3 years ago, did radiation treatment with no problem.Urologist recently detected blood in urine size of stick pen head. He recommended a cysto, that was done, 1 month later my dad is bleeding via the penis, including blood clots he has to go to ER and get catherter/flused. Urologist currently has him going to hyperbaric once a day for treatment, it has been 2 weeks now he has 10 more treatments, there is still bleeding, and clots. Any recommendations about the bleeding/clots and hyperbaric treatments when should we start seeing results from the treatments. Thanks

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march 2017, she had seizures in brain due to cancer metastasizing to brain. She then had radiation treatment...

doctor1 MD

Hi Dr. xxxxxxx, I am a doctor myself bu not an oncologist . My father is a 89 year old man who was just treated for oesophageal carcinoma, squamous cell. Post radiation treatment , he has developed very thick sputum and has developed oral...

doctor1 MD

I had cancer radiation treatment done on my prostate gland. I need to wear a Supra pubic catheter. There is no more sign of cancer, however I experience pain in this area since ever I received radiation. I am taking Cabapentin and Tramadol since 3...